MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ SLIP TIP STERILE SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD¿ SLIP TIP STERILE SYRINGE
Catalog Number 309656
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that medication leaked from a crack in a bd¿ slip tip sterile syringe.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation results: additionally, a 3ml opened package syringe was received at bd (b)(4), confirmed to be from batch # 7002606, (p/n 309656).The sample was visually evaluated.The syringe had a linear crack extending from the 1ml to the 1 1/2 grad line along the print area.Based on the sample evaluation, product defect is confirmed.Root cause is still undetermined.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.
 
Additional Manufacturer Narrative
Investigation summary: dhr review for batch 7002606: manufacturing dates: 01/28/2017 to 01/30/2017.Batch quantity was 768,000.Batch assembly records were reviewed as part of this dhr review.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 7002606 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Sample evaluation: two photos were received by bd (b)(4) and evaluated.The photos depict two sides of the top web of a 3ml package confirmed to be from batch #7002606.No syringe, including the reported defect, could be seen in the photos.Therefore the defect could not be confirmed and the root cause is undetermined.Investigation conclusion: without a sample, an absolute root cause for this incident cannot be determined as bd was not able to duplicate or confirm the customer¿s indicated failure mode.

Brand Name
BD¿ SLIP TIP STERILE SYRINGE
Common Device Name
SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7116883
Report Number1213809-2017-00347
Device Sequence Number1358735
Product Code FMF
UDI-Device Identifier30382903096566
UDI-Public30382903096566
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2021
Device Catalogue Number309656
Device Lot Number7002606
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer11/21/2017
11/21/2017
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date02/09/2018
03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;